MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE PORTAL ENTRY KIT; KIT, SURGICAL INSTRUMENT, DISPOSABLE

STRYKER ENDOSCOPY-SAN JOSE PORTAL ENTRY KIT; KIT, SURGICAL INSTRUMENT, DISPOSABLE
Catalog Number CAT00241
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.The device manufacturer date is not known at this time.However, should it become available it will be provided in future reports.
 
Event or Problem Description
It was reported that product broke during use.All broken pieces were retrieved.
 
Event or Problem Description
It was reported that product broke during use.All broken pieces were retrieved.
 
Additional Manufacturer Narrative
A hip arthroscopy procedure was being carried out.The surgeon was using a flexible guide wire from a portal entry kit.The guide wire snapped into 2 pieces inside the hip joint.The surgeon had to remove the both pieces.The failure(s) identified in the investigation is consistent with the complaint record.The probable root causes could be: excessive force applied on device or improper insertion.The product was returned for investigation and the failure mode will be monitored for future reoccurrence.The device manufacturer date is not known.

Brand Name
PORTAL ENTRY KIT
Common Device Name
KIT, SURGICAL INSTRUMENT, DISPOSABLE
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key7629841
Report Number0002936485-2018-00500
Device Sequence Number16612327
Product Code KDD
UDI-Device Identifier07613252632863
UDI-Public07613252632863
Combination Product (Y/N)N
Initial Reporter StateVI
Initial Reporter CountryAU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCAT00241
Device Lot NumberLOT003116
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2018
Initial Date Received by Manufacturer 05/28/2018
Supplement Date Received by Manufacturer05/28/2018
Initial Report FDA Received Date06/22/2018
Supplement Report FDA Received Date12/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1